MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPIROS® CLOSED MALE LUER; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPIROS® CLOSED MALE LUER; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number CH2000
Medical Device Problem Codes Disconnection (1171); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is available to be returned for evaluation; however, it has not yet been received.Udi is unknown as part and lot were not provided by the complainant.
 
Event or Problem Description
The report stated that they were experiencing leaking/disconnection issues with their spiros connectors.Most recently at their (b)(6).A spiros started leaking/unscrewing from a patient¿s tubing at a different location than before (where the device is not even supposed to unscrew).The nurse attached the spiros herself to the end of their iv tubing, as they have always done when they have an oncology drug that will run through the tubing.The nurse did hear the click that the spiros was connected properly to the tubing.The nurse started the drug and the patient called out saying something was leaking.On inspection, the nurse saw the leak was coming from between the attachment of the spiros and the bd max zero end cap.She stopped the drug, disconnected the spiros and dried the end cap off as she was instructed to do by the representative when they visited the department.The nurse reconnected the spiros to the max zero end cap and while doing that, the other end of the spiros became disconnected from the iv tubing.The customer asked the nurse if she was sure the spiros was connected to the tubing correctly and she said yes, it was spinning and not able to be unscrewed.So a little concerning that it did fall off the tubing end where it¿s supposed to be locked in.There was patient involvement, but there was no human harm reported.
 
Additional Manufacturer Narrative
The complaint of leaks on item ch2000 cannot be confirmed.Since no product samples, pictures, or videos were received for investigation.Without the return of the used sample, a comprehensive failure investigation cannot be performed, and probable cause cannot be determined.The device history record review couldn't be performed due to the lot number for this complaint was unknown.

Brand Name
SPIROS® CLOSED MALE LUER
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key19777342
Report Number9617594-2024-00909
Device Sequence Number8278831
Product Code ONB
UDI-Device Identifier00840619023782
UDI-Public00840619023782
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K173477
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCH2000
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2024
Supplement Date Received by Manufacturer09/05/2024
Initial Report FDA Received Date07/18/2024
Supplement Report FDA Received Date09/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BD MAX ZERO END CAP; UNSPECIFIED DRUG , MFR UNK; UNSPECIFIED IV TUBING SET, MFR UNK
Patient SexUnknown